Alert archive / Pennsylvania / Freeze Warnings in 2012

Freeze Warning 9, NWS State College, PA

April 11, 201210 counties in Pennsylvania

NWS State College, PA issued this freeze warning at Apr 11, 2012, 2:21 PM EDT for 10 counties in Pennsylvania. It took effect at Apr 12, 2012, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 2:21 PM EDT (18:21 UTC)
In effect from
Apr 12, 2012, 2:00 AM EDT
Expired
Apr 12, 2012, 8:00 AM EDT
In force
6 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 57 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WWUS71 KCTP 111821
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT WED APR 11 2012

PAZ036-045-046-049>053-056>059-063>066-121000-
/O.CAN.KCTP.FZ.A.0004.120412T0600Z-120412T1200Z/
/O.NEW.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
221 PM EDT WED APR 11 2012

...A FREEZE WATCH HAS BEEN POSTED FOR LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING...

...THE FREEZE WATCH FOR LATE TONIGHT AND EARLY THURSDAY MORNING
HAS BEEN CANCELLED... 

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
THE MID MORNING HOURS FRIDAY. THE FREEZE WATCH FOR LATE TONIGHT
INTO THURSDAY MORNING HAS BEEN CANCELLED.

* TEMPERATURES...LOWS EARLY FRIDAY IN THE UPPER 20S TO LOWER 30S.

* TIMING...LATE THURSDAY NIGHT INTO EARLY FRIDAY.

* IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ017>019-024>028-033>035-121000-
/O.UPG.KCTP.FZ.A.0004.120412T0600Z-120412T1200Z/
/O.NEW.KCTP.FZ.W.0009.120412T0600Z-120412T1200Z/
/O.NEW.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG
221 PM EDT WED APR 11 2012

...A FREEZE WARNING IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

...A FREEZE WATCH HAS BEEN POSTED FOR LATE THURSDAY NIGHT THROUGH
THE MID MORNING HOURS FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. THE FREEZE WATCH
IS NO LONGER IN EFFECT. 

* TEMPERATURES...LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S. 

* TIMING...EARLY THURSDAY MORNING...AND AGAIN LATE THURSDAY NIGHT
  THROUGH EARLY FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BECOME DAMAGED FROM
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.

&&

$$

LAMBERT/STEINBUGL
2 follow-up statements
985 
WWUS71 KCTP 120748
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 AM EDT THU APR 12 2012

PAZ017>019-024>028-033>035-121600-
/O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/
/O.NEW.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/
/O.CON.KCTP.FZ.W.0009.000000T0000Z-120412T1200Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG
348 AM EDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...BOTH EARLY THIS MORNING...AND AGAIN LATE TONIGHT AND
  EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ036-045-046-049>053-056-058-063>065-121600-
/O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/
/O.NEW.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...CHAMBERSBURG...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE...
CARLISLE...GETTYSBURG...YORK
348 AM EDT THU APR 12 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ057-059-066-121600-
/O.UPG.KCTP.FZ.A.0005.120413T0600Z-120413T1300Z/
/O.NEW.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/
DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...
LANCASTER
348 AM EDT THU APR 12 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

DANGELO
991 
WWUS71 KCTP 121220
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
820 AM EDT THU APR 12 2012

PAZ017>019-024>028-033>035-130300-
/O.EXP.KCTP.FZ.W.0009.000000T0000Z-120412T1200Z/
/O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG
820 AM EDT THU APR 12 2012

...A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...
...THE FREEZE WARNING FOR EARLIER THIS MORNING HAS EXPIRED...

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ036-045-046-049>053-056-058-063>065-130300-
/O.CON.KCTP.FZ.W.0010.120413T0600Z-120413T1300Z/
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-YORK-
INCLUDING THE CITIES OF...CHAMBERSBURG...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...POTTSVILLE...
CARLISLE...GETTYSBURG...YORK
820 AM EDT THU APR 12 2012

...A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED FROM FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ057-059-066-130300-
/O.CON.KCTP.FR.Y.0002.120413T0600Z-120413T1300Z/
DAUPHIN-LEBANON-LANCASTER-
INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON...
LANCASTER
820 AM EDT THU APR 12 2012

...A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION COULD BECOME DAMAGED DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

LAMBERT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 11, 10:25 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Apr 11, 10:25 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1025 AM EDT WED APR 11 2012

.SYNOPSIS...
A DEEP UPPER LOW OVER THE NORTHEASTERN STATES WILL SLIDE TO THE
EAST TONIGHT AND THURSDAY. SURFACE HIGH PRESSURE WILL THEN MOVE
OVER THE REGION FOR FRIDAY INTO SATURDAY. COOL TEMPERATURES TODAY
WILL REBOUND BACK TO NEAR NORMAL BY FRIDAY. EVEN WARMER
TEMPERATURES AND A FEW CHANCES FOR RAIN CAN BE EXPECTED THIS
WEEKEND AND DURING THE COMING WEEK AS THE HIGH PRESSURE AREA
SLIDES OFF THE EAST COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER TROUGH WITH UNSEASONABLY COLD AIR ALOFT WILL BE PARKED
OVER THE REGION TODAY AND TONIGHT...BEFORE SLIDING OFF THE EAST
COAST BY LATE THURSDAY.

MID-LEVEL /850-500 MB LAYER/ LAPSE RATES WILL STEEPEN OVER THE NEXT
6-8 HOURS AND LEAD TO FREQUENT SHOWERS OF RAIN AND SNOW. ELEVATIONS
AOA 1500 FT MSL WILL LIKELY SEE MORE SNOW SHOWERS...THAN RAIN
SHOWERS TODAY BASED ON FCST 925 MB WET BULBS OF NEAR -1C...AND
AFTERNOON MAXS WITHIN A FEW DEG OF 40F. RIDGES OUTSIDE THE OFFICE
WINDOW ATTM BECOMING OBSCURED BY THESE SNOW SHOWERS.

COOP REPORTS AND REGIONAL WEBCAMS SHOWED A LIGHT ACCUM OF SNOW /UP
TO AROUND ONE INCH/ ACROSS THE ALLEGHENY PLATEAU DURING THE
OVERNIGHT/EARLY MORNING HOURS. MINOR ADDITIONAL ACCUMS WILL OCCUR
ACROSS ELEVATIONS AOA 1800FT MSL IN NRN AND WESTERN PENN INTO EARLY
THIS AFTERNOON WITH TEMPS NEAR TO SLIGHTLY ABOVE FREEZING.

THE VALLEY FLOORS OF THE CENTRAL AND SOUTH...INCLUDING THE SUSQ
VALLEY...WILL SEE SCTD RAIN SHOWERS DEVELOPING/DRIFTING SE THROUGH
THIS AFTERNOON.

THE WIDESPREAD CLOUD COVER AND NUMEROUS SHOWERS OF RAIN/SNOW WILL
KEEP MAX TEMPS 10-12F BELOW NORMAL FOR THE DATE. THE MERCURY WILL
STRUGGLE TO REACH THE LOWER 50S IN THE FAR SE.

A WIND SHIFT WILL OCCUR AS THE STRONGEST LOBE OF VORTICITY RUNS DOWN
TO AND AROUND THE BASE OF THE TROUGH OVERHEAD. VERTICAL MIXING
SHOULD BRING GUSTS INTO THE LOWER 20 MPH RANGE...BUT THE WINDS
ALOFT ARE NOT TREMENDOUS WITH THE UPPER TROUGH ALMOST OVERHEAD THIS
AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT SHOULD BE EVEN COLDER AS CLOUDS LIFT AND SKIES ATTEMPT TO
CLEAR OUT FROM WEST TO EAST. HOWEVER...CYCLONIC FLOW AND NIL
ADVECTION ALOFT WILL HAMPER THE CLEARING. LINGERING/SCT SHRA/SN
ARE EXPECTED IN THE NRN TIER...AND BKN CLOUDS WILL PROBABLY HANG
ON IN THE EAST - ESP NE - ALL NIGHT. THE TEMPS WILL AGAIN DEPEND
ON HOW FAST THE WINDS STAY AND THE AMOUNT OF CLEARING AT ANY
LOCATION. POSTED A FREEZE WATCH SINCE TEMPS LOOK LIKE THEY WILL
AT LEAST APPROACH FREEZING OVER ALL THE PLACES IN THE GROWING
SEASON.

THURSDAY DOES NOT LOOK HALF BAD AS THE SKIES SHOULD BE CLEARING
THROUGH THE MORNING AND TEMPS WARM SLIGHTLY ALOFT. THE UPPER
TROUGH AXIS WILL BE WELL OFF THE EAST COAST BY MID-DAY AND HIGH
PRESSURE FROM THE UPPER GREAT LAKES WILL SLIDE SOUTHWARD INTO THE
OHIO VALLEY. THE INCREASE IN SUNSHINE WILL BALANCE THE NRLY WINDS
AND GET TEMPS CLOSER TO NORMALS...BUT NOT QUITE THERE. A RECOVERY
INTO THE 50S IS EXPECTED FOR MOST LOCATIONS. THE WRN/NRN MTS WILL
PROBABLY STAY IN THE U40S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE AMPLIFIED RIDGE/TROUGH CONFIGURATION FROM THE N-CENTRAL PLAINS
TO THE NORTHEAST CONUS WILL BE IN A TRANSITION PHASE SHIFTING TO THE
EAST THUR-FRI...WITH HEIGHTS EXPECTED TO RISE DOWNSTREAM OF A WEST
COAST MEAN TROUGH MOVG INLAND AND REACHING THE FRONT RANGE OF THE
ROCKY MTNS BY EARLY NEXT WEEK. SFC HIGH PRESSURE WILL GRADUALLY
MOVE INTO THE REGION BEHIND THE DEPARTING UPPER TROF AND PROVIDE
DRY WEATHER AND MODERATING TEMPS TO END THE WORK WEEK.

THE MAIN MEDIUM RANGE FCST ISSUE IS THE AMPLITUDE OF THE NRN STREAM
FLOW OVR ERN CANADA MID-LATE PD. 10/12Z MODEL AND ENSEMBLE SOLNS ARE
SHOWING A MODERATE SPREAD THAT MAKES THIS DETERMINATION UNCERTAIN
AND RATHER PROBLEMATIC...WITH THE POTENTIAL FOR BIG BUSTS
PARTICULARLY IN THE TEMP DEPT. THE GFS IS HOLDING ONTO LOWER HGTS
OVER SERN CANADA/NERN CONUS WITH SOME TRENDING IN THE GEFS MEAN AS
WELL. THE 12Z ECMWF HAS MADE A PARTIAL ADJUSTMENT IN THIS DIRECTION
BUT IS STILL NOT NEARLY AS EXTREME AS THE GFS IN SWD ADVANCEMENT OF
THE SFC FRONT. THE CMC IS NOT FAR FROM THE ECMWF WHILE THE UKMET
REMAINS SLOWER. THE CORE OF TRAILING ENERGY REACHING THE PLAINS LATE
IN THE FCST HAS ADJUSTED FASTER IN THE 12Z GFS/ECMWF LEADING TO
SOMEWHAT BETTER CLUSTERING SFC/ALOFT. OVERALL THE 12Z GFS PROVIDES A
MARKED IMPROVEMENT UPON THE 06Z RUN MOST AREAS BY DAYS 6-7 THOUGH
ITS ERN SFC FRONT MAY STILL BE TOO FAR S IN LIGHT OF THE STG MEAN
RIDGE ALOFT FCST NEAR THE EAST COAST.

BASED ON A CONSENSUS OF THE OPERATIONAL GFS/ECMWF/CMC AND THEIR
ENSEMBLE MEANS THE REGION SHOULD BE LOCATED WITHIN A CONFLUENCE
ZONE...ON THE NRN SIDE OF THE THE STG SERN U.S./WRN ATLC RIDGE
AND ON THE SRN FRINGE OF A NRN STREAM TROF EXTENDING SWD FM HUDSON
BAY. THIS WILL LEAVE THE AREA VULNERABLE TO DECAYING CONVECTIVE
ELEMENTS DRIFTING EWD FM THE MIDWEST AROUND THE PERIPHERY OF THE
UPPER RIDGE/RING-OF-FIRE PATTERN. HPC PROGS SHOW AN E-W FNTL BNDRY
AND TIGHT BAROCLINIC ZONE SINKING SWD OVR THE NRN MID-ATLC INTO
EARLY NEXT WEEK...WHICH WOULD ACT AS A CONDUIT FOR RAIN AND ISOLD
TSTMS. DESPITE THE UNCERTAINTY/LOW CONFIDENCE IN THE DETAILS EARLY
NEXT WEEK...THE MODELS ARE MORE AGREEABLE IN BREAKING DOWN THE
RIDGE BY THE MIDDLE OF NEXT WEEK ALLOWING THE WRN TROUGH TO
PROGRESS EWD FM THE CENTRAL STATES INTO THE ERN CONUS.

EXPECT TEMPS TO AVG WITHIN A FEW DEGS OF CLIMO ON THURS AND
FRI...FOLLOWED BY A STRONG WARMING TREND INTO THE WEEKEND AND EARLY
NEXT WEEK WITH TEMPS SURGING ABOVE/WELL ABOVE NORMAL. AS NOTED
EARLIER.. THE EC/CMC MODELS ARE MORE BULLISH ON THE WARM-UP THAN THE
GFS WHICH KEEPS HEIGHTS SOMEWHAT SUPPRESSED COMPARED TO THE OTHER
GLOBAL GUIDANCE.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
NOT MANY CHANGES EXPECTED WITH THE 15Z TAFS. WIDESPREAD MVFR TO OCNL
IFR CONTINUING IN SNOW SHOWERS ACROSS THE NRN AND WESTERN MTNS OF
PENN /TAF SITES KBFD AND KJST/. MAINLY VFR...WITH BRIEF MVFR CIGS
AND VSBYS IN -SHRASN.

NW WINDS WILL AVERAGE 10-15KTS WITH SOME OCNL GUSTS OVER 20KTS THIS
AFTERNOON AS VERTICAL MIXING TAPS SOME OF THE STRONGER WINDS A FEW
TO SVRL KFT AGL. THE WINDS WILL SHIFT MORE TO THE NORTH LATE TODAY
AND TONIGHT.

EXPECT CONDITIONS TO IMPROVE LATER IN THE WEEK...AS THE LARGE
UPPER LVL LOW MOVES EAST OF PA.

OUTLOOK...
THU-SAT...MAINLY VFR.
SUN...INCREASING CLOUDS WITH A CHC FOR SHOWERS /MAINLY ACROSS
THE NORTH/ AS A SLOW MOVING FRONT PRESSES SOUTH TWD THE REGION.

&&

.FIRE WEATHER...
THE DRY FINE FUELS CONTINUE WITHOUT ANY SIGNIFICANT WETTING
TODAY...SINCE PRECIP WILL BE VERY LIGHT. HOWEVER...THE WINDS WILL
BE JUST A LITTLE LIGHTER TODAY THAN THE PAST FEW DAYS...AND THE
HUMIDITY WILL STAY WELL ABOVE 30 PCT. THIS IS MAINLY DUE TO THE
ABNORMALLY COOL TEMPS...BUT THE DEWPOINTS WILL NOT BE LESS THAN
20F EITHER. WHILE FIRE DANGER MAY BE SLIGHTLY ELEVATED TODAY...WE
CLEARLY DO NOT MEET THE RED FLAG CRITERIA FOR HUMIDITY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO
LONG TERM...STEINBUGL
AVIATION...LAMBERT/MARTIN
FIRE WEATHER...LAMBERT
Hazardous weather outlook, Apr 11, 9:44 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
944 AM EDT WED APR 11 2012

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-121345-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
944 AM EDT WED APR 11 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-037-041-042-121345-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
944 AM EDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD NORTHWEST FLOW WILL CONTINUE FOR THE NEXT FEW DAYS.
TEMPERATURES LATE TONIGHT AND EARLY THURSDAY WILL ONCE AGAIN DIP
INTO THE UPPER 20S FOR AN OVERNIGHT LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:45 AM EDTFreeze WatchCTPAdams, Bedford, Blair, Cambria, Centre, Clearfield and 20 more10 hr
Apr 11, 2:21 PM EDTFreeze WatchCTPAdams, Bedford, Blair, Cambria, Centre, Clearfield and 20 more13 hr

Nearby

Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.